Dense Fog, Gibson
- When
- December 17, 6:00 AM CST to 9:00 AM CST
- Where
- Gibson forecast zone
- Reported by
- ASOS
- Coordinates
- 38.312, -87.585 (the zone’s center; the record gives no point)
Widespread dense fog formed, mainly from Evansville north and west. The fog formed over snow-covered ground.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Widespread dense fog formed, mainly from Evansville north and west. The fog formed over snow-covered ground. Clear skies and light winds allowed temperatures to cool quickly over the snowpack, and visibilities fell below one-quarter mile just before sunrise. The fog burned off by late morning.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Dec 17, 4:15 AM CST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 415 AM CST MON DEC 17 2007 .DISCUSSION... 11-3.9U SATELLITE IMAGERY SHOWS BLANKET OF STRATUS INTO FAR NERN PTNS FA AS WELL AS PATCHES OF RESTRICTED VSBYS IN FZFG...NONE OF WHICH IS MODELLED. CAN ONLY ASCERTAIN THAT THIS WILL HOLD MUTED TEMPS THRU AM ESP OVER FAR NRN PTNS WHERE A LITTLE LIGHT SNOW COVER STILL EXISTED AS OF A LATE SUNDAY VISIBLE IMAGE CONFIRMATION. BY/AFTER 18Z LIGHT SLYS SHOULD BE DEVELOPING AS SURFACE HIGH SHIFTS EAST AND THIS SHOULD MIX OUT AND ALLOW TEMPS TO REACH TO NEAR GUIDANCE...BUT WILL STAY BLO IN FAR NRN PTNS AGAIN 1 MORE DAY. WAA/ISENTROPIC UPGLIDE KICKS IN MORESO ON TUE...AHEAD OF DEVELOPING SYSTEM THAT WILL BRING OUR NEXT CHC PCPN BY WED NIGHT. TIME/HEIGHT CROSS SECTIONS SUPPORT HOLDING OFF PCPN CHANCES UNTIL MOISTURE CAN DEEPEN IN THE COLUMN...MAINLY AFT 00Z THU...EVEN THOUGH GFS PAINTS LIGHT QPF BEFORE THEN. COLLAB PIC DOES SEEM TO SUPPORT HOLD OFF PER GOING PACKAGE AND WITH 06Z NAM SUPPORTIVE WELL KEEP RAIN OUT TIL WED NIGHT. BY THEN ALL BETS OFF AS ELEVATED STABILITY PARAMETERS ALL REACH MARGINALLY SUPPORTIVE NUMBERS FOR THUNDER INCLUSION OR AT LEAST SLGT CHC MENTION. THINK NAM/GFS ACTUALLY SUPPORT SMALL UPWARD ADJUSTMENT IN POPS WITH AT LEAST HIGH CHC/LOW LIKELY POP EVENT SUGGESTED. BEYOND DAY 4 LTL IN WAY OF ADJUSTMENTS MADE. EXCEPT FOR COOLER THAN MOS START (ESP NORTH) PRETTY MUCH BLENDED MOS INTO COLLAB PIC THRU REMAINDER OF SHORT TO MEDIUM RANGE OF FORECAST. && .AVIATION... A STRIP OF DENSE FOG/STRATUS CLOUDS FORMED FROM MOUNT VERNON IL TO HENDERSON KY OVERNIGHT. MOISTURE FROM THE SNOW PACK IN THAT AREA WAS BEING PICKED UP BY THE WRLY LOW LEVEL FLOW. THIS FEATURE COULD AFFECT TERMINALS AS FAR EAST AS OWENSBORO KY THROUGH AT LEAST SUNRISE. OTHERWISE...LIGHT WRLY WINDS WILL EVENTUALLY GIVE WAY TO SRLY IN THE NEXT 24 HRS ACROSS THE QUAD STATE REGION AS COLD HIGH SFC PRESSURE MOVES OFF TOWARD THE EAST. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 418 AM CST MON DEC 17 2007 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-181100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 418 AM CST MON DEC 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. POINTS ALONG THE GREEN AND OHIO RIVERS ARE ABOVE FLOOD STAGE. REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. THE PRIMARY WEATHER THREAT WILL BE HEAVY RAIN. SEVERAL POINTS ALONG THE GREEN AND OHIO RIVERS WILL REMAIN ABOVE FLOOD STAGE. REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The national radar mosaic for the moment the first event began.
4 dense fog. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2007Every state in 2007This day in weather historyWarnings in Indiana, December 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 65046, 65047, 65048, 65049.